Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 184, NWS Tulsa, OK

September 1, 20145 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2014, 10:13 PM CDT for 5 counties in Oklahoma. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2014, 10:13 PM CDT (03:13 UTC)
Expired
Sep 1, 2014, 11:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 10:24 PM CDTTSTM WND GST 677 E Centrailia, OK
Sep 1, 10:35 PM CDTTSTM WND DMGPyramid Corners, OKNUMEROUS REPORTS OF DAMAGE IN AND AROUND PYRAMID CORNERS...INCLUDING LARGE TREES AND LIMBS DOWN...SHINGLES REMOVED FROM ROOFS...AND SMALL METAL SHED DESTROYED.
Sep 1, 10:37 PM CDTTSTM WND DMGBluejacket, OKFEW LARGE TREE LIMBS DOWN. ROOF DAMAGE TO MOBILE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:33 PM CDTSevere Thunderstorm WatchSPC7 hr
Sep 1, 9:42 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2037 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WUUS54 KTSA 020313
SVRTSA
OKC035-041-105-115-131-020400-
/O.NEW.KTSA.SV.W.0184.140902T0313Z-140902T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA...
  NORTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHEASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
  WESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
  NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1011 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM EDNA TO 8 MILES NORTHWEST OF WHITE OAK TO TALALA...
  AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...HOLLOW...NEW ALLUWE...
  PYRAMID CORNERS...WELCH...CHELSEA...BLUEJACKET...WHITE OAK...
  VINITA...NARCISSA...AFTON...COMMERCE...MIAMI...BIG CABIN...
  CARDIN...PICHER...FAIRLAND...QUAPAW AND OTTAWA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 275 AND 314.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9475 3671 9478 3652 9507 3653 9575
      3671 9543 3700 9539
TIME...MOT...LOC 0313Z 269DEG 36KT 3701 9529 3671 9533
          3654 9566

HAIL...<.75IN
WIND...60MPH

$$
1 follow-up statement
012 
WWUS54 KTSA 020333
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CDT MON SEP 1 2014

OKC105-020342-
/O.CAN.KTSA.SV.W.0184.000000T0000Z-140902T0400Z/
NOWATA OK-
1033 PM CDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOWATA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3700 9475 3671 9478 3652 9507 3656 9552
      3660 9547 3660 9543 3663 9543 3679 9521
      3699 9516
TIME...MOT...LOC 0332Z 269DEG 36KT 3698 9501 3673 9508
          3658 9543

$$

OKC035-041-115-131-020400-
/O.CON.KTSA.SV.W.0184.000000T0000Z-140902T0400Z/
CRAIG OK-DELAWARE OK-OTTAWA OK-ROGERS OK-
1033 PM CDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROGERS...WESTERN OTTAWA...NORTHWESTERN DELAWARE AND CRAIG COUNTIES
UNTIL 1100 PM CDT...

AT 1030 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF CHETOPA TO 5 MILES SOUTHWEST OF
BLUEJACKET TO NEW ALLUWE...AND MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...WHITE OAK...NARCISSA...
  VINITA...COMMERCE...MIAMI...CARDIN...PICHER...BIG CABIN...AFTON...
  FAIRLAND...QUAPAW AND OTTAWA

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 275 AND 314.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9475 3671 9478 3652 9507 3656 9552
      3660 9547 3660 9543 3663 9543 3679 9521
      3699 9516
TIME...MOT...LOC 0332Z 269DEG 36KT 3698 9501 3673 9508
          3658 9543

HAIL...1.00IN
WIND...70MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:51 PM CDT, 22 minutes earlier.

Area forecast discussion, Sep 1, 9:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT MON SEP 1 2014

...UPDATE...

.DISCUSSION...
THUNDERSTORM COMPLEX HAS BECOME COLD POOL DRIVEN
ACROSS NE OK...AND WILL CONTINUE TO PUSH ESE
ACROSS THE AREA AND INTO NW AR AFTER MIDNIGHT.
ADDTIONAL THUNDERSTORMS OVER CNTRL/NCNTRL OK
COULD MAKE A RUN AT PARTS OF ERN OK OVERNIGHT AS
WELL.

HAVE BUMPED UP POPS ACROSS THE NRN AREAS.

UPDATED PRODUCTS HAVE BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  91  75  96 /  70  40  20  10
FSM   75  91  73  94 /  30  40  20  10
MLC   77  93  76  93 /  30  30  10  10
BVO   69  90  69  96 /  80  40  30  10
FYV   71  86  69  91 /  60  50  30  20
BYV   71  86  69  91 /  60  50  30  20
MKO   73  90  72  93 /  50  40  20  10
MIO   71  88  72  94 /  80  40  40  10
F10   74  92  74  93 /  40  30  20  10
HHW   75  94  74  95 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....99
Hazardous weather outlook, Sep 1, 5:03 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON SEP 1 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON SEP 1 2014

...SEVERE THUNDERSTORM THREAT INCREASES THIS EVENING ACROSS
NORTHEAST OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

TORNADO.
	RISK...VERY LIMITED.
        AREA...FAR NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
        ONSET...AFTER 6 PM...DIMINISHING AFTER 9 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...MAINLY NORTHEAST OKLAHOMA.
	ONSET...AFTER 6 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 6 PM.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA...NEAR
THE INTERSECTION OF A COLD FRONT AND OUTFLOW BOUNDARY. ISOLATED
THUNDERSTORMS THAT DEVELOP EARLY THIS EVENING WILL HAVE A VERY
LIMITED TORNADO THREAT...ALTHOUGH STORMS ARE EXPECTED TO
EVENTUALLY DEVELOP INTO CLUSTERS AND MOVE EAST-SOUTHEAST ACROSS
PARTS OF NORTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH THIS ACTIVITY.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL INTO THE
OVERNIGHT HOURS...POSSIBLY AFFECTING PARTS OF NORTHWEST
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE WEAK COLD FRONT ALONG WITH VARIOUS OUTFLOW BOUNDARIES WILL
REMAIN ACROSS THE REGION TUESDAY...AND WILL SERVE AS A FOCUS FOR
CONTINUED THUNDERSTORM CHANCES.  TEMPERATURES WILL REMAIN WELL
ABOVE NORMAL FOR MID TO LATE WEEK...BEFORE THE NEXT COLD FRONT AND
ASSOCIATED THUNDERSTORM CHANCES ARRIVE NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 1, 5:45 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT MON SEP 1 2014

OKZ056-012315-
NOWATA OK-
545 PM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA

AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF SOUTH COFFEYVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3697 9541 3685 9567 3693 9576 3701 9566
      3700 9540
TIME...MOT...LOC 2245Z 233DEG 23KT 3694 9562

LACY
Special weather statement, Sep 1, 6:40 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON SEP 1 2014

OKZ057-020015-
CRAIG OK-
640 PM CDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG

AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAIG
COUNTY...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

THIS ADVISORY WILL REPLACE THE SEVERE THUNDERSTORM WARNING EXPIRING
AT 645 PM FOR CRAIG COUNTY.

LAT...LON 3699 9501 3699 9504 3697 9504 3695 9500
      3691 9501 3688 9543 3694 9542 3696 9540
      3700 9540 3701 9538 3700 9501
TIME...MOT...LOC 2340Z 263DEG 15KT 3699 9527

LACY
Local storm report, Sep 1, 7:05 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             7 NW WELCH              36.95N 95.19W
09/01/2014  M2.75 INCH       CRAIG              OK   PUBLIC

&&

PBS
Local storm report, Sep 1, 7:20 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             7 NW HOLLOW             36.96N 95.36W
09/01/2014  M2.75 INCH       CRAIG              OK   PUBLIC

&&

PBS
Local storm report, Sep 1, 9:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
09/01/2014  M73 MPH          OSAGE              OK   MESONET

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:05 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa40 min
Sep 1, 7:26 PM CDTTornado WarningTSACraig, Ottawa49 min
Sep 1, 8:00 PM CDTSevere Thunderstorm WarningTSAOttawa27 min
Sep 1, 8:23 PM CDTSevere Thunderstorm WarningTSAOsage67 min
Sep 1, 8:57 PM CDTTornado WarningTSAOsage48 min
Sep 1, 9:02 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington58 min
Sep 1, 9:36 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Rogers, Washington39 min
Sep 1, 10:14 PM CDTSevere Thunderstorm WarningTSAOsage46 min
Sep 1, 10:44 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa46 min
Sep 1, 10:48 PM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Sep 1, 11:24 PM CDTSpecial Weather StatementTSADelaware51 min
Sep 2, 12:33 AM CDTSpecial Weather StatementTSACraig27 min
Sep 2, 1:06 AM CDTSpecial Weather StatementTSAOttawa39 min
Sep 2, 1:57 AM CDTSpecial Weather StatementTSAOttawa63 min
Sep 2, 3:20 AM CDTFlash Flood WarningTSACraig, Nowata, Ottawa4 hr
Sep 2, 3:45 AM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Washington6 hr
Sep 2, 4:23 AM CDTSpecial Weather StatementTSAOttawa37 min
Sep 2, 5:28 AM CDTSpecial Weather StatementTSAOsage47 min
Sep 2, 5:33 AM CDTSpecial Weather StatementTSAOsage42 min
Sep 2, 5:56 AM CDTSpecial Weather StatementTSANowata, Washington49 min
Sep 2, 6:05 AM CDTSpecial Weather StatementTSAOsage40 min
Sep 2, 6:38 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Nowata, Osage, Ottawa, Rogers and 1 more67 min
Sep 2, 7:12 AM CDTSpecial Weather StatementTSAWashington33 min
Sep 2, 7:27 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa5 hr
Sep 2, 7:46 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more89 min
Sep 2, 8:52 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more83 min
Sep 2, 9:17 AM CDTRiver Flood WarningTSANowata22 hr
Sep 2, 9:30 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah30 min
Sep 2, 9:58 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more62 min
Sep 2, 11:15 AM CDTSpecial Weather StatementTSAOkfuskee30 min
Sep 2, 11:29 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee91 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.